I have been undergoing some testing on my adrenals. The strange thing is half of my symptoms point towards Cushing's and half of my symptoms point to Adrenal Fatigue or Addison's.
I have been feeling more easily stressed lately and my emotional stability is off. I feel like a crazy person!
My acute pain in my flank used to be only onset with extremely stressful situations. But now, ANY SMALL stressor will bring on the feeling of severe stress and sharp pain in the area of my kidney/adrenal glands. Like getting an email from a co-worker that somehow makes me feel defensive even if it wasn't their intent, I'll get mega stressed and have this pain!
My question is...is this pain, lightheadedness, dizziness, change in pulse, BP and upset stomach, that accompanies my stress an adrenal crisis or mild version of an upcoming major adrenal crisis? And if so should I not blow it off when it happens, should I be going to ER or Urgent Care?
Other symptoms are salt cravings (major), fatigue, weight gain, frequent (4 or more a day) loose stools, nausea, depression, etc.
When dizziness and nausea becomes severe enough to cause you to vomit and\or pass out, that is an Adrenal Crisis. Emergency Responders are trained to give an injection of 100 mgs. of Hydrocortisone when someone has passed out and has a history of Adrenal Insufficiency.
Salt craving is usually a sign of adrenal insufficiency. Low sodium will cause extreme fatigue, nausea and eventually vomiting, if it is severe enough. It is important to find out what your sodium\potassium ratio is. Having too much salt is as dangerous as too little.
Definitely, eat a little sea salt when you feel nauseous, and hopefully it will help.
Sometimes, you are getting enough salt, but your body is not absorbing it correctly. An aldosterone level test would show this.
If your BP drops, and you start to get sick, that can become life threatening quickly. If you start to vomit, get medical help ASAP. An ER can help you get steroids, fluids and treat the source if it is an infection.
I carry around 100mgs of steroids in case of emergency.
Sadly, not everyone is trained. I was in a hospital earlier this year and almost died - even though I was fine when I went in, but when I got a fever from the treatment, the resident did not think *I had enough symptoms of an adrenal crisis* so despite my medic alert bracelet, written instructions from a doctor that I carry that explain I have no adrenals (ergo, any sickness is an adrenal crisis), they waited 5 hours to give me only 80mgs after being threatened with a law suit... by that time, my RBC, WBC, potassium, magnesium, sodium etc. etc. all hit the floor and surprise - I also almost went into cardiac arrest. All this from a 103.5 fever. The next day, the doctor that I told them to page, finally arrived, and gave me 250mg of steroids. I felt like crawling the walls.
My endo wants me to go to the ER every time I toss my cookies but I refuse. I take extra cortef, push fluids, take extra salt and rest and so far I am ok after a few days. If I cannot stop the vomiting, I would have to go but my docs do prescribe anti-emitics which I take so that helps a lot.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.